MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. RAPIDPOINT 500E BLOOD GAS SYSTEM; RP 500E

SIEMENS HEALTHCARE DIAGNOSTICS INC. RAPIDPOINT 500E BLOOD GAS SYSTEM; RP 500E
Catalog Number 11416751
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation was completed.Based on the information provided, the root cause was due to operator error.It appears that the operator printed a label of a patient who was not an inpatient but registered in the hospital¿s system.The incorrect printed label was placed on a sample and scanned by the operator.The results transmitted to the lis system and were transferred to the wrong patient.It was discovered that both patients had similar ids that had 1 digit different.The rp500e is performing as intended.
 
Event or Problem Description
The customer reported that on (b)(6) 2025 @ 18:06 a barcode label was printed for a patient (id: (b)(6) who was registered in the hospital system but was not an inpatient.The label was placed on a sample for an inpatient (id: (b)(6).The issue was discovered by the physician as there were no results in the inpatient's chart because results were transferred to wrong patient.Account numbers: (b)(6) (not inpatient), (b)(6) (inpatient).There is no report of injury due to this event.

Brand Name
RAPIDPOINT 500E BLOOD GAS SYSTEM
Common Device Name
RP 500E
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict avenue
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS MANUFACTURING LTD.
northern road
chilton industrial estate
sudbury, suffolk CO10 2XQ
UK   CO10 2XQ
Manufacturer Contact
felix akinrinola
333 coney street
walpole, MA 02032
MDR Report Key22104012
Report Number3002637618-2025-00039
Device Sequence Number7023324
Product Code CHL
UDI-Device Identifier00630414286143
UDI-Public(01)00630414286143
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K192240
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number11416751
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2025
Initial Report FDA Received Date05/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown